Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi guys!

I'm new to the forum...I wanted to get your feedback on something, since I have been lurking for awhile and figured I should just register and post :-)

I finished my accutane treatment last July and, while it helped significantly, I still get pimples (although rarely anymore cystic stuff). I also have tons of ice pick scars on my cheeks, and about 7-8 hypertrophic/keloid scars on my back. I noticed that, while on accutane, my ice pick scars smoothed out quite a bit...they're not as deep as they used to be pre-accutane.

I went to my dermo and she suggested that I go through another round of accutane, not only to get rid of the remaining pimple problem, but also to smooth out my scars! She said that the high doses of vitamin A will exfoliate the skin and help to smooth out the scars.

Has anyone heard of this? It seems that when you hear about "Accutane and scars", it is about people claiming that the accutane CAUSED their scars because of the longer healing time. I personally had scars before I ever went on accutane.

Anyway, I would love to hear all your opinions! Should a go a second round to battle my scars?

Link to post
Share on other sites

Some dermatologists do seem to recommend this, but I would not recommend it myself. I am almost certain that accutane slowed down my healing capacities, and I would expect another course of the drug to do the same. It might help exfoliate your skin, but a) there are safer ways of exfoliation such as microdermabrasion and AHA/BHA peels and b) exfoliation will not normally help moderate to deep scarring.

I think it would be best to look into other treatments for your scarring, rather than consider another accutane course. You might want to try Retin-A if you want to try the rapid exfoliation approach, but it sounds to me like you might be better looking into treatments such as needling, TCA CROSS and excision for your icepicks and silicon gel sheets for your keloids.

smile.gif

Link to post
Share on other sites

Accutane is meant to treat the acne that causes scarring, however I have not heard of this treating scarring itself. In fact, there are some people who feel that the use of Accutane may have contributed to their scarring. I would do further research before doing Accutane if you no longer have acne.

Link to post
Share on other sites

I was put on Accutane, finally, at age 19. I had already developed significant scarring before being prescribed it. I took a 16 weeks course of it, and during that time it did aid mildly in reducing a bit of scarring that I already had.

I personally would not do a second round just to help reduce scarring unless I was still getting cysts, the risks, for me, would out weigh the benefits.

Link to post
Share on other sites
Hi guys!

I'm new to the forum...I wanted to get your feedback on something, since I have been lurking for awhile and figured I should just register and post :-)

I finished my accutane treatment last July and, while it helped significantly, I still get pimples (although rarely anymore cystic stuff). I also have tons of ice pick scars on my cheeks, and about 7-8 hypertrophic/keloid scars on my back. I noticed that, while on accutane, my ice pick scars smoothed out quite a bit...they're not as deep as they used to be pre-accutane.

I went to my dermo and she suggested that I go through another round of accutane, not only to get rid of the remaining pimple problem, but also to smooth out my scars! She said that the high doses of vitamin A will exfoliate the skin and help to smooth out the scars.

Has anyone heard of this? It seems that when you hear about "Accutane and scars", it is about people claiming that the accutane CAUSED their scars because of the longer healing time. I personally had scars before I ever went on accutane.

Anyway, I would love to hear all your opinions! Should a go a second round to battle my scars?

Link to post
Share on other sites
My Dr. said my existing scars will improve. She also said not to expect miracles and that they may be improved.

I scoured the web for info on accutane and scarring, because like you, I had only heard of 'tane causing scars, and I was so afraid to take it for that reason. I  found only one PubMed article that said it improved existing acne scars. I will definately let you know.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×